That sounds really sucky. I’m on my third Mirena now, and I have to say that I haven’t experienced what you describe. I take it this has been happening with both IUD models?
I’ve had an IUD for two years, including a change from Mirena to Kyleena. My question is if anyone else has experienced severe uterine cramping after intense sessions. Since I’ve had an IUD when I compete very intense sessions I have severe and painful cramping and at times some spotting. I have heard this can be due to dehydration, but it seems to occur regardless of my hydration status. Has anyone experienced anything similar? I like my IUD in general but it’s become so challenging to deal with training that I’m considering getting it removed. Any help is appreciated!
Posted In: The Female Uphill Athlete
I have not had any athletes with this experience, though numerous issues with IUD’s. I strongly suggest, if you can, getting a second opinion from an OB-GYN that has some sports background and can chat with you about other birth control options. From the standpoint of a coach anything that seems to be causing an athlete’s body additional stress isn’t a great sign. As you and I know, all we women are so different and yet birth control devices are fairly universally prescribed like they’re no big deal when they actually are. I know it won’t be easy finding someone who can likely help and answer medical questions right away, but it seems it would be worth a bit of digging.
And maybe removing the IUD and trying a different approach would be best for your body and training. Good luck and if I can find any articles with information for you I will post them here!
Sending my best,
how log ????